MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4040C95TU
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 01/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: v nmc4646c55tu, serial/lot #: (b)(6), ubd: 23-sep-2020, udi#: (b)(4) ; product id: vnmc4646c95tu, serial/lot #: (b)(6), ubd: 10-oct-2021, udi#: (b)(4) ; product id: vnmc4343c55tu, serial/lot #: (b)(6), ubd: 24-sep-2020, udi#: (b)(4) ; product id: vnmc4337c200tu, serial/lot #: (b)(6), ubd: 22-oct-2021, udi#: (b)(4) ; product id: vnmc4343c95tu, serial/lot #: (b)(6), ubd: 14-jan-2022, udi#: (b)(4); product id: vnmc4646c95tu, serial/lot #:(b)(6), ubd: 10-oct-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts (x2) were implanted during the endovascular treatment of a thoracic aneurysm/dissection.An endurant iis stent graft systema and 3 additional valiant navion stents were implanted 2 months post the index procedure.An additional endurant limb was implanted 21 months post the index procedure.Core lab review of ct imaging from (b)(6) 2020 identified a new type ii endoleak associated with the navion devices vnmc4040c95tu ((b)(6)) and vnmc4646c55tu ((b)(6)).The max aortic diameter was noted as 61.5mm.The imaging was noted as ne for fractures on vnmc4646c55tu ((b)(6)) due to device overlaps.It was reported the patient expired on an unknown date.The cause of death was not provided.
 
Additional Manufacturer Narrative
Additional information received: core lab review of ct imaging on (b)(6) 2021 (max aortic diameter 69mm) showed new aortic enlargement and persistent aortic enlargement on ct imaging from; on (b)(6) 2021 (max aortic diameter 70.2mm), on (b)(6) 2021max aortic diameter 65.8mm), on (b)(6) 2022 (max aortic diameter 67.3mm) when compared to imaging from on (b)(6)2023.For all imaging dates stent fractures were noted for all devices as non evaluable (ne).Stent ring enlargement was noted as non evaluable on vnmc4343c55tu (b)(6) and no to all other navion grafts.Stent ring migration was noted as ne on vnmc4343c55tu (b)(6) and no to all other navion grafts.The imaging from on (b)(6) 2021 was noted as ne due to overlaps and ne on imaging from on (b)(6) 2021 as the navions were not fully visible and due to overlaps.On all imaging dates an undetermined endoleak was observed on a non navion graft.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information received: corelab image review of post-operative ct scans received.Review of cts from approximately 6 weeks post-index reveled a type ii endoleak.There was no aortic, stent ring enlargement or stent ring migration noted.The maximum aortic diameter was 61.5mm.Image noted as not assessable for aortic enlargement.Review of cts from approximately 6.5 months post index procedure did not observe any sent ring enlargement, stent ring migration or aortic enlargement.The maximum aortic diameter was 62.4mm.The images were noted a non-evaluable (ne) for factures due to device overlaps.A non-navion type ib endoleak was identified.Review of cts from approximately 21 months after the index procedure observed a new stent ring enlargement of +3.4mm in ring 6 on device v29818708 and +6.4mm in ring 2 on device v29818708.Identified an non-navion type ib endoleak and aortic enlargement of+7.5mm.No stent ring migration was observed.Aortic enlargement of +7.5mm was noted and the maximum aortic diameter was 69mm.Review of cts from 4 days later noted a persistent stent ring enlargement of +6.4mm on device v29806926.No stent ringmigration was observed.The images were noted a non-evaluable for factures due to device overlaps.A persisted aortic enlargement of +8.7mm was observed and the maximum aortic diameter was 70.2mm.It was noted that devices 1-3 not in scan region; review of cts from approximately 23 months post-index identified persistent stent ring enlargement of +3.9mm in ring 6 on device v 29818708 and +6.2mm in ring 2 on device v29806926.No stent ring migration observed.Persistent aortic enlargement of +4.3mm noted and the maximum aortic diameter was 65.8mm.Review of cts from approx.29 months post0index identified persistent stent ring enlargement of +2.8mm in ring 6 on device v29818708 and +6.7mm in ring 2 on device v29806926.No stent ring migration observed.Persistent aortic enlargement of +5.8mm noted and the maximum aortic diameter was 67.3mm.A non-navion type ib endoleak was noted on cts from 6.5, 21, 23 and 29 months post-index.It was also noted that these images were not evaluable for fractures due to device overlaps.Aortic enlargement was identified when comparing the images with the cts from 6 weeks post procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Relevant devices are: product id: vnmc4337c200tu, serial/lot #: (b)(6) , ubd: 22-oct-2021, udi#: (b)(4) ; product id: vnmc 4646c95tu, serial/lot #: (b)(6) , ubd: 10-oct-2021, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17016949
Report Number9612164-2023-02268
Device Sequence Number7168567
Product Code MIH
UDI-Device Identifier00763000101091
UDI-Public00763000101091
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberVNMC4040C95TU
Device Catalogue NumberVNMC4040C95TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer09/11/2023
07/27/2024
11/05/2024
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date09/22/2023
08/23/2024
11/05/2024
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005364322-02-19-2021-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexFemale